Alert archive / Puerto Rico / Areal Flood Advisories in 2017

Areal Flood Advisory 310, NWS JSJ

July 8, 2017

NWS JSJ issued this areal flood advisory at Jul 8, 2017, 3:03 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 3:03 PM CDT (20:03 UTC)
Expired
Jul 8, 2017, 6:00 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 76 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

025 
WGCA82 TJSJ 082003
FLSSJU

Flood Advisory
National Weather Service San Juan PR
403 PM AST SAT JUL 8 2017

PRC001-081-141-082300-
/O.NEW.TJSJ.FA.Y.0310.170708T2003Z-170708T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lares PR-Utuado PR-Adjuntas PR-
403 PM AST SAT JUL 8 2017

The National Weather Service in San Juan has issued a

* Urban and Small Stream Flood Advisory for...
  Lares Municipality in Puerto Rico...
  Utuado Municipality in Puerto Rico...
  Adjuntas Municipality in Puerto Rico...

* Until 700 PM AST

* At 402 PM AST, Doppler radar indicated heavy rain due to
  thunderstorms. This will cause urban and small stream flooding in
  the advisory area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.

&&

LAT...LON 1829 6662 1814 6668 1815 6682 1817 6683
      1817 6686 1819 6687 1819 6689 1832 6689

$$

JJA
1 follow-up statement
450 
WGCA82 TJSJ 082210
FLSSJU

Flood Advisory
National Weather Service San Juan PR
610 PM AST SAT JUL 8 2017

PRC001-081-141-082217-
/O.CAN.TJSJ.FA.Y.0310.000000T0000Z-170708T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lares PR-Utuado PR-Adjuntas PR-
610 PM AST SAT JUL 8 2017

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
LARES...UTUADO AND ADJUNTAS MUNICIPALITIES...

The heavy rain has ended, and flooding is no longer expected to pose
a threat.

LAT...LON 1829 6662 1814 6668 1815 6682 1817 6683
      1817 6686 1819 6687 1819 6689 1832 6689

$$

JJA

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jul 8, 2:51 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 8, 2:51 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
351 PM AST Sat Jul 8 2017

.SYNOPSIS...Remnant of tropical depression four will pass mainly
north of the region Sunday increasing the chances for showers and
thunderstorms across the region.

&&

.SHORT TERM...Once again, showers with thunderstorms developed
this afternoon across the San Juan metropolitan area and across
the western interior and northwest sections of Puerto Rico.
Rainfall accumulations were between one to two inches in localized
areas. A slightly drier airmass will encompass the region
overnight. Remnants of tropical depression four located this
afternoon few hundred miles east of Puerto Rico will continue to
move west Northwest and will pass mainly north of the area
Sunday. However, moisture associated with it, in combination with
daytime heating and local effect will promote the development of
shower and thunderstorm development tomorrow afternoon mainly
across the Cordillera Central of Puerto Rico. Some passing showers
will be possible over the U.S. Virgin Islands. For Monday,
southeast wind flow will prevail across the area which will
result in warmer than normal temperatures along the northern
slopes of Puerto Rico. For Tuesday, a return to a more easterly
trade wind pattern is expected.

.LONG TERM...No changes from previous discussion...

The TUTT low to the northeast of the area will wander toward us
for a few days but will begin to lose strength as it becomes
nearly north of the area at about 500 miles. This will leave high
pressure over the area at upper levels. An approaching tropical
wave will shift the low level winds back to the northeast briefly
later on Tuesday, but we will return to a more southeasterly flow
afterward with its passage on Wednesday. In the meantime moisture
levels remain normal to slightly above normal until around midday
on Thursday to create scattered showers almost everywhere and
afternoon thunderstorms in the western portions of Puerto Rico.
After a drier night, a larger envelope of good moisture enters
the eastern Caribbean on Friday and will begin to increase
showers and thunderstorms.

Beyond Friday we are continuing to monitor model outputs that
suggest a tropical system will move into the Caribbean Friday
night and affect most of the area over the weekend with winds and
rain. Model outputs are still wavering on the track of this
system, but conditions appear favorable for development.

&&

.AVIATION...SHRA/TSRA are expected to develop across the
west/interior PR btwn 08/17-22z. MVFR conds are expected at
TJBQ/TJMZ and possibly at TJSJ/TIST during the afternoon. Mostly
easterly winds of 10 to 15 knots expected this afternoon with some
higher gusts

&&

.MARINE...Seas up to 6 feet and winds up to 20 knots are expected
across the coastal waters. Small craft should exercise caution
across the offshore Atlantic waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  90  80  92 /  30  50  20  20
STT  79  88  81  89 /  30  40  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

AVIATION...JF
SHORT TERM...FC
LONG TERM....FC
Hazardous weather outlook, Jul 8, 5:19 AM CDT, 9 hours 44 minutes before
Perspectivas sobre condiciones peligrosas del tiempo...CORREGIDO
Servicio Nacional de Meteorologia San Juan PR
604 AM AST sabado 8 de julio de 2017

AMZ710>745-PRZ001>013-091015-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
604 AM AST sabado 8 de julio de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y Esta Noche

.Tronadas...Existe una probabilidad de tronadas con lluvias fuertes
y breves vientos en rafagas esta tarde a traves de porciones del
centro y oeste de Puerto Rico.

.Inundaciones...Llluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos a traves de sectores del interior y oeste de
Puerto Rico, asi como el area metropolitana de San Juan.

.Viento...Se esperan vientos en exceso de 20 MPH a traves de
las aguas del Atlantico.

.Olas...Se espera oleaje picado de hasta 6 pies a traves de las
aguas del Atlantico.

.Corrientes Marinas...Existe riesgo moderado de corrientes
marinas para las playas de Vieques, Culebra, y el norte y sureste de
Puerto Rico.

.Calor...Indices de calor mas alto de lo normal se esperan a lo
largo de porciones de las costas del sur y norte de Puerto Rico.

.Dias dos a siete...domingo a viernes

La proximidad de una onda tropical se espera aumente la actividad de
aguaceros y tronadas el domingo, resultando en inundaciones urbanas
y de riachuelos sobre porciones de Puerto Rico. Oleaje creado por
vientos causara corrientes marinas a lo largo de las playas
del norte y sur de Puerto Rico.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observados a reportar vientos altos, inundaciones,
trombas marinas y corrientes marinas a la oficina del Servicio
Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-091015-
San Tomas, San John e islas adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
604 AM AST sabado 8 de julio de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y Esta noche

.Viento...Se esperan vientos en exceso de 20 MPH a traves de
las aguas del Atlantico.

.Olas...Se espera oleaje picado de hasta 6 pies a traves de las
del Atlantico.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para las playas de Santa Cruz.

.Calor...Indices de calor mas alto de lo normal se esperan a lo
largo de porciones de Santa Cruz.

.Dias dos a siete...domingo a viernes

La proximidad de una onda tropical se espera que aumente la
actividad de aguaceros y tronadas el domingo, resultando en
inundaciones urbanas y de riachuelos sobre porciones de las islas.
Oleaje creado por vientos causara corrientes marinas a lo largo de
las playas locales.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observados a reportar vientos altos, inundaciones,
trombas marinas y corrientes marinas a la oficina del Servicio
Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:07 PM CDTAreal Flood AdvisoryJSJ113 min
Jul 8, 12:42 PM CDTAreal Flood AdvisoryJSJ4 hr

Nearby

Areal Flood Advisories in Puerto Rico, 2017Every areal flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.